Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 18, NWS Cheyenne, WY

August 1, 2007Albany County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Aug 1, 2007, 9:47 PM MDT for Albany County, Wyoming. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2007, 9:47 PM MDT (03:47 UTC)
Expired
Aug 1, 2007, 11:45 PM MDT
In force
118 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.8 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2205 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 020350
FFWCYS
WYC001-020545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
947 PM MDT WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING...

* UNTIL 1145 PM MDT

* AT 945 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING FROM HEAVY RAINS IN THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

WATER UP TO 8 INCHES DEEP WAS REPORTED FLOWING OVER PARTS OF U.S. 
HIGHWAY 30/287 BETWEEN ROCK RIVER AND ALBANY/CARBON COUNTY LINE AT 
945 PM.  THE HIGHWAY PATROL HAS CLOSED THE ROAD.  THE RAIN THAT 
CAUSED THE FLOODING HAS PRETTY MUCH ENDED.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING
AREAS ALONG THE BANKS OF STREAMS.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4173 10607 4173 10584 4191 10584 4190 10607

$$
2 follow-up statements
000
WGUS75 KCYS 020446
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1044 PM MDT WED AUG 1 2007

WYC001-020545-
ALBANY WY-
1044 PM MDT WED AUG 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR
CENTRAL ALBANY COUNTY...

AT 1040 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
HIGHWAY 30 JUST NORTH OF ROCK RIVER WAS STILL CLOSED.  WATER HAD 
PRETTY MUCH STOPPED FLOWING OVER THE ROAD HOWEVER.  NO ADDITIONAL 
RAIN WILL FALL THROUGH 1145 PM IN THE WARNED AREA.

LAT...LON 4173 10607 4173 10584 4191 10584 4190 10607

$$
000
WGUS75 KCYS 020545
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1143 PM MDT WED AUG 1 2007

WYC001-020555-
ALBANY WY-
1143 PM MDT WED AUG 1 2007

...A FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM MDT FOR CENTRAL 
ALBANY COUNTY...

AT 1140 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT WATER 
HAS SUBSIDED OVER HIGHWAY 30 JUST NORTH OF ROCK RIVER...THUS 
ALLOWING THE HIGHWAY TO RE-OPEN.  THEREFORE THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE AT 1145 PM MDT.

LAT...LON 4173 10607 4173 10584 4191 10584 4190 10607

$$

HAHN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:26 PM MDT, 7 hours 21 minutes earlier.

Area forecast discussion, Aug 1, 2:26 PM MDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT WED AUG 1 2007

.SHORT TERM...TONIGHT THRU THURSDAY NIGHT...SFC FRON SAGGING SE
ACROSS THE AREA WITH THUNDERSTORMS CONTG TO DEVELOP MAINLY FROM
FAR SE WY INTO THE SRN NEB PANHANDLE. THIS AREA WILL SEE BEST
CHANCE FOR HEAVY RAINS THIS EVENING BUT WITH SOMEWHAT ENHANCED
NORTHERLY FLOW IN MID LEVELS ACTIVITY MOVING SOUTH FAST ENUF THAT
FLOODING POTENTIAL SHOULD STAY RATHER LOCALIZED. ACTIVITY
SHOULD DECREASE LATER THIS EVENING BUT SCTD SHOWERS STILL LIKELY
ESP OVER SE WY. LITTLE CHANGE THURSDAY THRU THURSDAY NIGHT WITH
SFC UPSLOPE FLOW COMBINING WITH SOME MODEST INSTABILITY FOR SCTD
SHOWERS AND TSTRMS.

.LONG TERM...FRIDAY THROUGH WEDNESDAY. LARGE RIDGE OVER WESTERN
STATES WILL GIVE WAY TO TROUGH DIGGING INTO WEST COAST ON
FRIDAY...WITH SOUTHWEST FLOW ALOFT DEVELOPING ACROSS SOUTHEAST
WYOMING AND THE NEBRASKA PANHANDLE. EMBEDDED SHORTWAVES RIPPLING
NORTHEAST FROM THE TROUGH WILL KEEP A CHANCE OF AFTERNOON AND
EARLY NIGHT TIME SHOWERS OR THUNDERSTORMS IN THE GRIDS FROM FRIDAY
THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES WILL BE IN THE
80S TO LOWER 90S AT LOWER ELEVATIONS WITH COOLER READINGS OVER THE
HIGHER TERRAIN. LOW TEMPERATURES WILL BE IN THE 50S...COOLER
MOUNTAINS.

&&

.AVIATION...MAINLY VFR CONDS EXPECTED THRU THURSDAY BUT LOCAL MVFR
CONDS IN SCTD SHOWERS AND TSTRMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RE
LONG TERM....EISE
Hazardous weather outlook, Aug 1, 10:33 AM MDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MDT WED AUG 1 2007

NEZ001>003-019>021-054-055-WYZ059>070-021115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1033 AM MDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT OVER MOST AREAS. NO SEVERE STORMS ARE EXPECTED BUT A
FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL.
LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE AS STORM MOVEMENT WILL
BE RATHER SLOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THURSDAY. STORMS SHOULD BE MORE ISOLATED IN NATURE FRIDAY INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT SPOTTERS
ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL AMOUNTS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:44 PM MDTSevere Thunderstorm WarningCYSAlbany, Carbon46 min

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.